Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A complex for right-angled Coxeter groups


Author: Carl Droms
Journal: Proc. Amer. Math. Soc. 131 (2003), 2305-2311
MSC (2000): Primary 20F55; Secondary 05C25, 20F65, 57M20
Published electronically: November 14, 2002
MathSciNet review: 1974626
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We associate to each right-angled Coxeter group a 2-dimensional complex. Using this complex, we show that if the presentation graph of the group is planar, then the group has a subgroup of finite index which is a 3-manifold group (that is, the group is virtually a 3-manifold group). We also give an example of a right-angled Coxeter group which is not virtually a 3-manifold group.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20F55, 05C25, 20F65, 57M20

Retrieve articles in all journals with MSC (2000): 20F55, 05C25, 20F65, 57M20


Additional Information

Carl Droms
Affiliation: Department of Mathematics and Statistics, James Madison University, Harrisonburg, Virginia 22807
Email: carl@math.jmu.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06774-6
PII: S 0002-9939(02)06774-6
Keywords: Right-angled Coxeter group, two-dimensional complex, three-manifold group
Received by editor(s): October 31, 2001
Received by editor(s) in revised form: March 10, 2002
Published electronically: November 14, 2002
Communicated by: Stephen D. Smith
Article copyright: © Copyright 2002 American Mathematical Society